Texas, 2025

Flash Flood in Texas, July 6, 2025

July 6, 2025 · NWS EPZ · 1 event in 1 county or zone

Moist low level southeasterly flow with weak mid-level flow allowed slow moving thunderstorms with heavy rain to develop over far west Texas. Locally heavy rain fell east of El Paso which brought flash flooding to areas east of Montana Vista.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

Moist low level southeasterly flow with weak mid-level flow allowed slow moving thunderstorms with heavy rain to develop over far west Texas. Locally heavy rain fell east of El Paso which brought flash flooding to areas east of Montana Vista.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 6, 4:39 PM MST, 1 hour 14 minutes earlier. Its key messages:

  • Updated at 533 PM MDT Sun Jul 6 2025
  • Temperatures above normal into next weekend.
  • Moisture recovers today and Monday, bringing isolated to scattered thunderstorm chances. Some storms may produce heavy rainfall and strong winds.
  • Moisture levels decrease slightly through the rest of the week but we will still see isolated thunderstorms.
Area forecast discussion, Jul 6, 4:39 PM MST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
539 PM MDT Sun Jul 6 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 533 PM MDT Sun Jul 6 2025

 - Temperatures above normal into next weekend.

 - Moisture recovers today and Monday, bringing isolated to
   scattered thunderstorm chances. Some storms may produce heavy
   rainfall and strong winds.

 - Moisture levels decrease slightly through the rest of the week
   but we will still see isolated thunderstorms.

&&

.DISCUSSION...
Issued at 1100 AM MDT Sun Jul 6 2025

WV imagery shows upper high south of the NM Bootheel over northern
Mexico with plenty of sub-tropical moisture under the high. This
will help increase PWs back above normal this afternoon.
Abnormally high dewpoint temps this morning will mix out some this
afternoon, but should still remain in the mid 40s to lower 50s.
Thus expect mainly orographic thunderstorms this afternoon and
then scattered thunderstorms tonight with best coverage east of
the Rio Grande Valley. Monday should be mostly a repeat; both days
will have enough moisture for a few storms to produce heavy
rainfall and local flooding.

Moisture, both PW and dewpoints, decrease some on Tuesday through
the rest of the week. Isolated thunderstorms are still likely each
day but mostly over higher terrain, with just slight chances over
the lowlands. With less moisture, the threat of flooding should
also decrease.

Temperatures will continue just above normal through Wednesday
then warm up into the weekend. By Thursday into the weekend,
lowland highs will approach or pass 105 (Heat Advisory criteria).

&&

.AVIATION...
(00Z TAFS)
Issued at 533 PM MDT Sun Jul 6 2025

Mostly VFR conditions are expected with variable skies with bases
as low as 100, possibly as low as 080; however, an outflow is
approaching LRU from the west with BLDU. The outflow may make it
as far west as DMN though HZ/BLDU is not included on the TAF
cycle. Forecast is for 2SM, but VIS may go lower, even IFR or
LIFR. Impacts should last less than an hour.

Additionally, ISO to SCT TSRA is ongoing, mainly east of the Rio
Grande. Mention of Thunder was not included in LRU and DMN may
need to be added. It is included as a TEMPO for ELP and TCS.
Impacts would be gusty winds and heavy rainfall.

Outside of storms, expect southeasterly breezes of 10 to 15 KTS
with gusts up to 25 knots.

&&

.FIRE WEATHER...
Issued at 1100 AM MDT Sun Jul 6 2025

Not many fire weather issues to concern us. Heavy rainfall
possible this afternoon and Monday could cause flooding problems
for burn scars. Thunderstorms still possible after the remainder
of the week over the burn scars but the threat of heavy rain and
flooding will decrease. Temperatures just above normal through
Wednesday, then warming to well above normal Thursday into the
weekend.

Min RH: Lowlands east of the Rio Grande Valley 20-30% through
Thursday; Rio Grande Valley west 13-18% through Thursday.
Gila/Black Range mountains 13-20% through Thursday; Sacramento
Mtns 25-40% through Thursday. Vent rates good Monday and very
good-excellent Tuesday through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  78 101  76 101 /  20  20  30  10
Sierra Blanca            68  92  69  92 /  10  20  10  20
Las Cruces               72  98  70  98 /  30  30  50  10
Alamogordo               71  97  69  97 /  20  40  20  20
Cloudcroft               54  79  53  77 /  20  70  20  40
Truth or Consequences    72  98  71  99 /  30  30  30  10
Silver City              65  92  64  92 /  30  40  40  30
Deming                   72  99  71 102 /  40  30  60  10
Lordsburg                69  99  69 101 /  40  30  50  20
West El Paso Metro       77  99  75  98 /  20  20  40  10
Dell City                72  95  72  96 /  10  30  10  10
Fort Hancock             75 100  76  99 /  20  30  20  20
Loma Linda               69  91  69  91 /  20  30  20  10
Fabens                   76  99  74  99 /  20  20  20  10
Santa Teresa             74  98  73  98 /  30  20  50  10
White Sands HQ           76  99  74  99 /  20  40  40  10
Jornada Range            71  98  71  99 /  30  40  40  10
Hatch                    71 101  70 102 /  40  40  50  10
Columbus                 75 100  74 101 /  40  30  70  10
Orogrande                71  96  71  96 /  20  40  20  20
Mayhill                  58  86  58  84 /  20  70  20  40
Mescalero                59  88  58  87 /  20  70  20  40
Timberon                 56  85  57  83 /  20  60  20  30
Winston                  60  92  58  92 /  30  50  30  20
Hillsboro                67  96  66  98 /  30  40  50  20
Spaceport                69  97  68  98 /  30  30  40  10
Lake Roberts             61  95  60  96 /  30  40  50  40
Hurley                   66  94  64  96 /  30  30  40  20
Cliff                    67  99  67 102 /  20  30  40  30
Mule Creek               65  96  65  98 /  20  40  30  30
Faywood                  68  94  67  96 /  30  40  50  20
Animas                   70  99  70 101 /  50  30  60  20
Hachita                  69  97  69  99 /  50  30  60  10
Antelope Wells           70  96  68  98 /  50  40  80  20
Cloverdale               67  91  67  94 /  50  60  70  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until 7 PM MDT this evening for Sacramento Mountains
     Above 7500 Feet.

&&

FORECASTER...34-Brown

In the hours before

Special weather statement, Jul 6, 2:46 PM MST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service El Paso TX
346 PM MDT Sun Jul 6 2025

NMZ427>429-062215-
Southeast Tularosa Basin NM-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
346 PM MDT Sun Jul 6 2025

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL OTERO COUNTY THROUGH
415 PM MDT...

At 346 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles south of Holloman Air Force Base, moving south
at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Boles Acres.

This includes the following highways...
 Highway 70 in New Mexico between mile markers 182 and 186.
 Highway 54 in New Mexico between mile markers 36 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3275 10614 3276 10595 3243 10599 3256 10637
TIME...MOT...LOC 2146Z 017DEG 5KT 3271 10609

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

ZA
Special weather statement, Jul 6, 2:57 PM MST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service El Paso TX
357 PM MDT Sun Jul 6 2025

NMZ417-062230-
Otero Mesa NM-
357 PM MDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO COUNTY
THROUGH 430 PM MDT...

At 356 PM MDT, Doppler radar was tracking a strong thunderstorm
near Crow Flats, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lincoln National Forest and Crow Flats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3224 10535 3237 10522 3227 10488 3202 10517
TIME...MOT...LOC 2156Z 313DEG 12KT 3224 10519

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

ZA
Special weather statement, Jul 6, 3:08 PM MST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service El Paso TX
408 PM MDT Sun Jul 6 2025

NMZ417-429-062245-
Southeast Tularosa Basin NM-Otero Mesa NM-
408 PM MDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO COUNTY
THROUGH 445 PM MDT...

At 408 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of McGregor Range Base, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Meyer Range Complex and The Otero Mesa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3201 10586 3201 10613 3224 10616 3225 10583
TIME...MOT...LOC 2208Z 179DEG 7KT 3210 10600

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ZA
Special weather statement, Jul 6, 4:31 PM MST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service El Paso TX
531 PM MDT Sun Jul 6 2025

TXZ419-420-070000-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
531 PM MDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 600 PM MDT...

At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near
Far East El Paso, moving southwest at 10 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and nickel size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
East El Paso, Far East El Paso, Horizon City, Fort Bliss, Socorro,
Sparks, Homestead Meadows, Butterfield, Agua Dulce, Fort Bliss
Northeast, Lake Way Estates, Biggs Field, and Dairyland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3193 10618 3178 10601 3161 10619 3184 10638
TIME...MOT...LOC 2330Z 051DEG 10KT 3178 10622

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

ZA
Special weather statement, Jul 6, 4:46 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service El Paso TX
546 PM MDT Sun Jul 6 2025

TXZ420-070015-
Northern Hudspeth Highlands/Hueco Mountains TX-
546 PM MDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HUDSPETH AND EAST
CENTRAL EL PASO COUNTIES THROUGH 615 PM MDT...

At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Desert Haven, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central
Hudspeth and east central El Paso Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3174 10587 3164 10569 3148 10582 3160 10603
TIME...MOT...LOC 2346Z 041DEG 9KT 3164 10585

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ZA
Special weather statement, Jul 6, 5:07 PM MST, 46 minutes before
Special Weather Statement
National Weather Service El Paso TX
607 PM MDT Sun Jul 6 2025

TXZ419-420-070030-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
607 PM MDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 630 PM MDT...

At 607 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hueco Tanks, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Far East El Paso, Hueco Tanks, Hueco Mountain Estates, Homestead
Meadows, and Butterfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3177 10600 3179 10625 3200 10625 3200 10600
TIME...MOT...LOC 0007Z 221DEG 7KT 3193 10610

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

ZA

The radar

The El Paso radar (KEPZ), 54 km away, was scanning. The volume nearest the first event began at 00:50 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, El Paso

When
July 6, 5:53 PM MST to 7:00 PM MST
Where
El Paso County, 14.94 mi E of Biggs Afb to 16.7 mi E of (Elp)el Paso Intl Ar
Cause
Heavy Rain
Reported by
Social Media
Coordinates
31.841, -106.126

Report from mPING. Street/road flooding east of Montana Vista also confirmed by social media.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275150.